MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYR 10ML LL W/NDL 18X1-1/2 BLUNT FILL; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYR 10ML LL W/NDL 18X1-1/2 BLUNT FILL; PISTON SYRINGE
Model Number 305064
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 9155510.Medical device expiration date: 2024-05-31.Device manufacture date: 2019-06-04.Medical device lot #: 9269901.Medical device expiration date: 2024-08-31.Device manufacture date: 2019-09-26.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that medication leaked past the syr 10ml ll w/ndl 18x1-1/2 blunt fill plunger during use.Lot# 9269901 was reported to have had 118 occurrences of the event, while lot# 9155510 had an unspecified number of occurrences.This complaint was created to capture the 1st of 3 related incidents.The following information was provided by the initial reporter: "recently, we have had numerous instances of drug fluid leaking from the syringe into the space between the first and second ribs of the plunger.".
 
Additional Manufacturer Narrative
Investigation: since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident, therefore a root cause could not be determined.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.
 
Event or Problem Description

Brand Name
SYR 10ML LL W/NDL 18X1-1/2 BLUNT FILL
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key9396640
Report Number2243072-2019-02690
Device Sequence Number2642135
Product Code FMF
UDI-Device Identifier30382903050643
UDI-Public30382903050643
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305064
Device Catalogue Number305064
Device Lot NumberSEE SECTION H.10.
Initial Date Received by Manufacturer 11/11/2019
Supplement Date Received by Manufacturer11/11/2019
Initial Report FDA Received Date12/02/2019
Supplement Report FDA Received Date12/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;